Journal of Theoretical Probability

, Volume 23, Issue 1, pp 315–327 | Cite as

Limit Property for Regular and Weak Generalized Convolution

  • Barbara H. Jasiulis


We denote by ℘ \((\mathcal{P_{+}})\) the set of all probability measures defined on the Borel subsets of the real line (the positive half-line [0,∞)). K. Urbanik defined the generalized convolution as a commutative and associative ℘+-valued binary operation • on ℘ + 2 which is continuous in each variable separately. This convolution is distributive with respect to convex combinations and scale changes T a (a>0) with δ 0 as the unit element. The key axiom of a generalized convolution is the following: there exist norming constants c n and a measure ν other than δ 0 such that \(T_{c_{n}}\delta_{1}^{\bullet n}\to\nu\) .

In Sect. 2 we discuss basic properties of the generalized convolution on ℘ which hold for the convolutions without the key axiom. This rather technical discussion is important for the weak generalized convolution where the key axiom is not a natural assumption. In Sect. 4 we show that if the weak generalized convolution defined by a weakly stable measure μ has this property, then μ is a factor of strictly stable distribution.


Weakly stable distribution Generalized weak convolution Generalized convolution Factor of strictly stable distribution 

Mathematics Subject Classification (2000)

60A10 60B05 60E05 60E07 60E10 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Jasiulis, B.H., Misiewicz, J.K.: On the connections between weakly stable and pseudo-isotropic distributions. Statist. Probab. Lett. 78(16), 2751–2755 (2008) zbMATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Jasiulis, B.H., Misiewicz, J.K.: Weak Lévy–Khintchine representation for weak infinite divisibility (2009, preprint) Google Scholar
  3. 3.
    Kucharczak, J., Urbanik, K.: Quasi-stable functions. Bull. Polish Acad. Sci. Math. 22(3), 263–268 (1974) zbMATHMathSciNetGoogle Scholar
  4. 4.
    Kucharczak, J., Urbanik, K.: Transformations preserving weak stability. Bull. Polish Acad. Sci. Math. 34(7–8), 475–486 (1986) zbMATHMathSciNetGoogle Scholar
  5. 5.
    Mazurkiewicz, G.: Weakly stable vectors and magic distribution of C. Cambanis, R. Keener and G. Simons. Appl. Math. Sci. 1(20), 975–996 (2007) zbMATHMathSciNetGoogle Scholar
  6. 6.
    Misiewicz, J.K., Oleszkiewicz, K., Urbanik, K.: Classes of measures closed under mixing and convolution. Weak stability. Studia Math. 167(3), 195–213 (2005) zbMATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Misiewicz, J.K.: Weak stability and generalized weak convolution for random vectors and stochastic processes. In: IMS Lecture Notes—Monograph Series, Dynamics & Stochastics: Festschrift in honor of M.S. Keane, vol. 48, pp. 109–118. Institute of Mathematical Statistics, Beachwood (2006) Google Scholar
  8. 8.
    Urbanik, K.: A characterisation of Gaussian measures. Studia Math. 77, 59–68 (1983) MathSciNetGoogle Scholar
  9. 9.
    Urbanik, K.: A counterexample on generalized convolutions. Colloq. Math. 54(1), 143–147 (1987) zbMATHMathSciNetGoogle Scholar
  10. 10.
    Urbanik, K.: Atoms of characteristic measures. Colloq. Math. 58(1), 125–129 (1989) zbMATHMathSciNetGoogle Scholar
  11. 11.
    Urbanik, K.: Generalized convolutions. Studia Math. 23, 217–245 (1964) zbMATHMathSciNetGoogle Scholar
  12. 12.
    Urbanik, K.: Generalized convolutions II. Studia Math. 45, 57–70 (1973) zbMATHMathSciNetGoogle Scholar
  13. 13.
    Urbanik, K.: Generalized convolutions III. Studia Math. 80, 167–189 (1984) zbMATHMathSciNetGoogle Scholar
  14. 14.
    Urbanik, K.: Generalized convolutions IV. Studia Math. 83, 57–95 (1986) zbMATHMathSciNetGoogle Scholar
  15. 15.
    Urbanik, K.: Generalized convolutions V. Studia Math. 91, 153–178 (1988) zbMATHMathSciNetGoogle Scholar
  16. 16.
    Urbanik, K.: Remarks on ℬ-stable probability distributions. Bull. Polish Acad. Sci. Math. 24(9), 783–787 (1976) zbMATHMathSciNetGoogle Scholar
  17. 17.
    Vol’kovich, V.: On symmetric stochastic convolutions. J. Theoret. Probab. 5(3), 417–430 (1992) zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2009

Authors and Affiliations

  1. 1.Institute of MathematicsUniversity of WrocławWrocławPoland

Personalised recommendations